Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 410, NWS Shreveport, LA

November 8, 20117 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2011, 3:02 PM CST for 7 counties in Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 8, 2011, 3:02 PM CST (21:02 UTC)
Expired
Nov 8, 2011, 3:45 PM CST
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Cass County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 3:06 PM CSTHAIL 0.75Union Grove, TX
Nov 8, 3:19 PM CSTHAIL 1.75White Oak, TX
Nov 8, 3:33 PM CSTHAIL 0.75Union Grove, TXIN THE TOWN OF UNION GROVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 10:49 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS54 KSHV 082102
SVRSHV
TXC063-067-183-203-315-343-459-082145-
/O.NEW.KSHV.SV.W.0410.111108T2102Z-111108T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CST TUE NOV 8 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CAMP COUNTY IN NORTHEAST TEXAS...
  SOUTHWESTERN CASS COUNTY IN NORTHEAST TEXAS...
  NORTHERN GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...GLADEWATER...
  NORTHWESTERN HARRISON COUNTY IN NORTHEAST TEXAS...
  WESTERN MARION COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN MORRIS COUNTY IN NORTHEAST TEXAS...
  UPSHUR COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF GILMER...

* UNTIL 345 PM CST

* AT 302 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEST MOUNTAIN...OR 6 MILES
  SOUTHEAST OF GILMER...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DIANA...HARLETON...ORE CITY...CEDAR SPRINGS...LONE STAR...
  JENKINS...HUGHES SPRINGS AND BEREA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3307 9467 3280 9430 3244 9487 3264 9508
TIME...MOT...LOC 2102Z 226DEG 35KT 3267 9488

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 11:20 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 8, 11:20 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CST TUE NOV 8 2011

.UPDATE...

JUST SENT OUT ZONE UPDATE FOR TOA 875 UNTIL 600 PM THIS EVENING.
ALSO JUST TOOK A LOOK AT TEMPS ACROSS THE AREA AND THEY ARE
APPROACHING FORECAST MAXES RAPIDLY...SO MAY BE DOING ANOTHER QUICK
UPDATE REAL SOON.

ELEVEN

&&

.PREV DISCUSSION... /ISSUED 1030 AM CST TUE NOV 8 2011/

DISCUSSION...

A WET FORECAST REMAINS ON TAP FOR THE AREA TODAY...AS A COLD FRONT
IS EXPECTED TO MOVE THROUGH THE AREA LATER TODAY. DEEP LOW LEVEL
MOISTURE IS IN PLACE ACROSS THE AREA...BUT THE MID TO UPPER LEVELS
HAVE NOT CAUGHT UP YET AS WATER VAPOR IMAGERY SHOWS THE AREA SEMI-
DRY SLOTTED AT THIS TIME. POPS ARE ALREADY MAXIMIZED ACROSS MUCH
OF THE AREA TODAY AND TONIGHT...AS RAIN LOOKS CERTAIN FOR THE
ENTIRE CWA. SPC CONTINUES TO HOLD MUCH OF THE AREA IN A SLIGHT
RISK OUTLOOK FOR SEVERE STORMS...BUT ANALYSIS OF THE MORNING
SOUNDING GIVES US A MARGINAL CHANCE AT BEST.

HOWEVER WE DID MODIFY THE SOUNDING...AND GOT DECENT CAPE VALUES
IN THE 700-1000 J/KG. INSTABILITY WILL BE KEY TO GETTING SEVERE
ACTIVITY THIS AFTERNOON...DECENT SURFACE HEATING THIS AFTERNOON
WILL BE NEEDED TO SET UP THE ATMOSPHERE FOR SEVERE ACTIVITY.
DEEP EAST TEXAS AND WESTERN LOUISIANA LOOKS TO BE THE AREAS WHERE
INSTABILITY WILL BE THE GREATEST. THE OTHER COMPONENT NEEDED IS
LIFT.  THE FRONT WILL BE THE PRIMARY FOCUS FOR GENERATING
LIFT...BUT THE NAM AND GFS ARE SHOWING DECENT UPPER LEVEL
DIVERGENCE THIS AFTERNOON AND EVENING WITH A SPLIT JET ON THE
250MB CHART...AND THIS SHOULD HELP ENHANCE ANY LIFT GENERATED AT
THE SURFACE.

DAMAGING STRAIGHT LINES WILL BE THE MOST COMMON ACTIVITY
ASSOCIATED WITH ANY SEVERE ACTIVITY...BUT ISOLATED TORNADO
ACTIVITY CAN NOT BE RULED OUT AT ALL. THE CURRENT FORECAST
MENTIONS SEVERE ACROSS THE ENTIRE CWA...THUS FORECAST SEEMS ON
TRACK THIS MORNING.

ELEVEN

AVIATION...

MVFR DECKS CONTINUE TO PREDOMINATE ACROSS AREA THIS MORNING. THIS
TREND TO CONTINUE WITH SOME TEMPO LOW VFR CIGS BY 18Z. SHOWERS AND
ISOLD TSTMS MOVG INTO NE TX AND SE OK. VCNTY SHOWERS AT TYR AND
LFK...AND BY 17Z AT TXK AND GGG TERMINALS. AFTER 18Z AT REMAINING
TERMINAL SITES. STG LOW LVL SHEAR...DIVERGENCE ALOFT...AND DEEP LOW
LVL MOISTURE THIS AFTN. TSTMS WITH HEAVY RAIN AND STRONG DOWNDRAFT
WINDS EXPECTED WITH ROTATING STORMS POSSIBLE. CONVECTION MOVE EAST
OF CWA AFTER 06Z...WITH SKIES BECMG SKC AND NW WINDS 15 TO 20 KTS
BEFORE 18Z WED. /VII/

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  78  49  64  39  63 /  90  70   0   0   0
MLU  80  56  66  40  62 /  50 100  10  10   0
DEQ  75  43  61  32  61 / 100  40   0   0   0
TXK  76  46  62  37  61 / 100  50   0   0   0
ELD  77  49  63  36  62 /  70  90  10   0   0
TYR  75  45  63  39  62 / 100  30   0   0   0
GGG  76  47  63  37  63 / 100  50   0   0   0
LFK  78  47  68  38  66 /  90  50   0  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/07
Hazardous weather outlook, Nov 8, 6:02 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CST TUE NOV 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
602 AM CST TUE NOV 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD
OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE
SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND
THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS
THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST
ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME
OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT
WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH
COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP
AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE
SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES
EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING.

15

In the hours before

Special weather statement, Nov 8, 1:22 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CST TUE NOV 8 2011

TXZ108-124-136-082000-
FRANKLIN-SMITH-WOOD-
122 PM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...SMITH AND WOOD...

INCLUDING THE FOLLOWING LOCATIONS...
     GOLDEN...HAINESVILLE...HAWKINS...HOARD...LINDALE...MINEOLA...
     MOUNT VERNON...PLEASANT GROVE...PURLEY...QUITMAN...SCROGGINS AND
     WINNSBORO...

AT 119 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GOLDEN...OR NEAR MINEOLA...
MOVING NORTHEAST AT 60 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH SMALL
HAIL.

03
Local storm report, Nov 8, 1:49 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TORNADO          15 NW NACOGDOCHES       31.77N 94.83W
11/08/2011                   NACOGDOCHES        TX   911 CALL CENTER

            TORNADO ON GROUND 7 MILES NORTH OF DOUGLASS OFF OF FM
            225. MOVING NE AT 40 MPH.

&&

25
Local storm report, Nov 8, 2:01 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TORNADO          VALLIANT                34.00N 95.09W
11/08/2011                   MCCURTAIN          OK   LAW ENFORCEMENT

            TORNADO REPORTED IN DOWNTOWN VALLIANT, OK. NO DAMAGE
            REPORTED YET, MOVING NORTHEAST AT 40 MPH.

&&

25
Local storm report, Nov 8, 2:30 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TORNADO          VALLIANT                34.00N 95.09W
11/08/2011                   MCCURTAIN          OK   EMERGENCY MNGR

            RAILROAD CARS OVERTURNED ON EAST SIDE OF TOWN.

&&

25
Local storm report, Nov 8, 2:32 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TORNADO          2 E MOUNT ENTERPRISE    31.91N 94.65W
11/08/2011                   RUSK               TX   EMERGENCY MNGR

            TREES DOWN ON HWY 84.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 1:13 PM CSTTornado WarningSHVCherokee, Nacogdoches32 min
Nov 8, 1:43 PM CSTTornado WarningSHVNacogdoches, Rusk47 min
Nov 8, 1:47 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Smith, Upshur, Wood58 min
Nov 8, 2:14 PM CSTTornado WarningSHVSmith, Upshur, Wood31 min
Nov 8, 2:27 PM CSTTornado WarningSHVPanola, Rusk, Shelby11 min
Nov 8, 2:36 PM CSTTornado WarningSHVSmith11 min
Nov 8, 2:42 PM CSTTornado WarningSHVSmith, Upshur21 min
Nov 8, 3:00 PM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith45 min
Nov 8, 3:21 PM CSTTornado WarningSHVNacogdoches, Panola, Rusk24 min
Nov 8, 3:58 PM CSTSevere Thunderstorm WarningSHVPanola, Shelby47 min
Nov 8, 4:30 PM CSTTornado WarningSHVPanola, Shelby30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.